MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 502-03-58F
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient was getting off the toilet and felt hip become unstable.She presented to (b)(6)hospital with a dislocated hip.The bipolar head from the constrained liner had disengaged from the outer component.On (b)(6) 2018, dr.(b)(6) performed an open reduction, where the liner was revised.The patient had their cup previously revised for recurrent dislocation in (b)(6) 2017.When dr (b)(6) performed an open reduction on (b)(6) 2018, he commented that the cup wasn¿t anteverted as it should have been.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident liner was reported.Malposition of the trident shell was confirmed as a result of a medical review.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Medical records received and evaluation: a review of the provided medical records noted ; review of these records confirms dissociation of a constrained liner from an acetabular shell occurred.X-rays demonstrate that the acetabular component was position in near neutral anteversion which is a risk factor for instability, however, the root cause cannot be determined as insufficient information was available.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: a medical review confirmed malposition of the trident shell.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient was getting off the toilet and felt hip become unstable.She presented to concord hospital with a dislocated hip.The bipolar head from the constrained liner had disengaged from the outer component.On(b)(6) 2018 , dr.(b)(6).Performed an open reduction, where the liner was revised.The patient had their cup previously revised for recurrent dislocation in (b)(6) 2017.When dr.(b)(6) performed an open reduction on (b)(6) 2018 , he commented that the cup wasn¿t anteverted as it should have been.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7801785
Report Number0002249697-2018-02617
Device Sequence Number1909194
Product Code LPH
UDI-Device Identifier07613327040159
UDI-Public07613327040159
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number502-03-58F
Device Lot Number56208901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR